MAUDE Adverse Event Report: CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number 466C210F
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17827956 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip-end of two 10f optease retrieval catheters were noted to be fractured, when the catheter was being flushed before use.There was no reported patient injury.The devices were stored per the instructions for use (ifu).There were no anomalies noted to the packaging of the device and the devices were prepped as per the ifu.There was no unusual force used at anytime.The procedure was completed using another device.
 
Additional Manufacturer Narrative
The tip-ends of two 10f optease retrieval catheters were noted to be fractured, when the catheter was being flushed before use.There was no reported patient injury.The devices were stored per the instructions for use (ifu).There were no anomalies noted to the packaging of the device and the devices were prepped as per the ifu.There was no unusual force used at any time.The procedure was completed using another device.Per visual analysis, the device shows a crack in the brite tipe.Also, the outer shaft was bent in two different points (23 cm and 53 cm from the strain relief).No other anomalies were observed.Per dimensional analysis the od and id of the outer sheath at near points of kinks were measured and found within specification.Per sem analysis the separated area of the body shaft of the 10fr optease retrieval catheter unit revealed evidence of elongations, abrasions and plastic deformations.The elongations found on the body shaft material and plastic deformations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body shaft material was induced to a tensile force that exceeded the body shaft material yield strength prior to the separation.No other issues were noted during sem analysis.A product history record (phr) review of lot 17827956 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip (optease) cracked - during prep¿ were confirmed through analysis of the returned devices.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) or procedural factors may have contributed to the event as evidenced by elongations, abrasions and plastic deformations noted on the body shaft during analysis.According to the safety information in the instructions for use ¿warnings excessive force should not be used to retrieve the filter.Precautions if strong resistance is met during any stage of the procedure, discontinue the procedure and determine the cause before proceeding.It is the responsibility of the physician to use his/her judgement, based on patient safety and clinical experience, regarding the acceptability level of any resistance and/or whether to continue or abort the retrieval attempt.¿neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.This is one of two products involved with the reported event and the associated manufacturer report numbers are 9616099-2019-03001 and 9616099-2019-03002.

Brand Name
10FR OPTEASE RETRIEVAL CATH.
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8682310
Report Number9616099-2019-03002
Device Sequence Number2259644
Product Code DTK
UDI-Device Identifier20705032009369
UDI-Public20705032009369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number466C210F
Device Lot Number17827956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/15/2019
Patient Sequence Number1